Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 209, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 7, 2011, 3:19 PM EDT for Pike County, Ross County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2011, 3:19 PM EDT (19:19 UTC)
- Expired
- Jun 7, 2011, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Pike County, OH, Ross County, OH
The radar
The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:24 PM EDT | TSTM WND DMG | 5 Ne Chillicothe, OH | A FEW TREES DOWN ON ROCKY RD...MARIETTA RD...AND CHAPEL CREEK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 523 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1461 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
633 WUUS51 KILN 071919 SVRILN OHC131-141-072000- /O.NEW.KILN.SV.W.0209.110607T1919Z-110607T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 319 PM EDT TUE JUN 7 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PIKE COUNTY IN SOUTHWEST OHIO... ROSS COUNTY IN SOUTHWEST OHIO... * UNTIL 400 PM EDT. * AT 312 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF MOORESVILLE...MOVING SOUTHWEST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CHILLICOTHE... NORTH FORK VILLAGE... BAINBRIDGE... IN ADDITION...LONDONDERRY...FRANKFORT...RICHMOND DALE... MASSIEVILLE...SCIOTO TRAIL STATE PARK...KNOCKEMSTIFF...BOURNEVILLE AND PIKE COUNTY AIRPORT ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3910 8280 3919 8335 3946 8322 3937 8276 TIME...MOT...LOC 1920Z 030DEG 16KT 3935 8294 $$ BINAU
2 follow-up statements
957 WWUS51 KILN 071939 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 339 PM EDT TUE JUN 7 2011 OHC131-141-072000- /O.CON.KILN.SV.W.0209.000000T0000Z-110607T2000Z/ PIKE OH-ROSS OH- 339 PM EDT TUE JUN 7 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR ROSS AND NORTHERN PIKE COUNTIES... AT 338 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED EAST OF CHILLICOTHE...MOVING SOUTHWEST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... NORTH FORK VILLAGE AND BAINBRIDGE. ANOTHER STRONG TO SEVERE THUNDERSTORM WAS LOCATED NEAR FRANKFORT...ALSO MOVING SOUTHWEST AT 15 MPH. IN ADDITION...RICHMOND DALE...MASSIEVILLE...SCIOTO TRAIL STATE PARK...SUMMITHILL...BOURNEVILLE...KNOCKEMSTIFF AND PIKE COUNTY AIRPORT ARE NEAR THE PATH OF THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3910 8280 3919 8335 3946 8322 3937 8276 TIME...MOT...LOC 1938Z 032DEG 13KT 3931 8294 $$ BINAU
013 WWUS51 KILN 071954 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 354 PM EDT TUE JUN 7 2011 OHC131-141-072004- /O.EXP.KILN.SV.W.0209.000000T0000Z-110607T2000Z/ PIKE OH-ROSS OH- 354 PM EDT TUE JUN 7 2011 ...THE SEVERE THUNDERSTORM WARNING FOR ROSS AND NORTHERN PIKE COUNTIES WILL EXPIRE AT 400 PM EDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. SMALL HAIL UP TO THE SIZE OF A PENNY AND HEAVY RAIN ARE STILL LIKELY WITH THIS STORM. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3910 8280 3919 8335 3946 8322 3937 8276 TIME...MOT...LOC 1954Z 032DEG 13KT 3926 8298 $$ BINAU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:04 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 7, 3:04 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 304 PM EDT TUE JUN 7 2011 .SYNOPSIS... CONVECTION CONTINUES TO INITIATE ALONG AN OUTFLOW BOUNDARY IN THE EASTERN PARTS OF THE FORECAST AREA. THIS ACTIVITY WILL DIMINISH AFTER SUNSET. TONIGHT THROUGH THURSDAY MORNING...RIDGING WILL REMAIN IN PLACE...KEEPING TEMPERATURES WELL ABOVE NORMAL WITH VERY LOW CHANCES FOR PRECIPITATION. A FRONTAL BOUNDARY WILL SETTLE ACROSS THE REGION THURSDAY THROUGH SATURDAY...COOLING OUR TEMPERATURES AND INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... HAVE KEPT LIKELY POPS ALONG THE THE CONVERGENT OUTFLOW BOUNDARY POSITIONED ALONG A LINE FROM COLUMBUS SOUTHEASTWARD ACROSS THE HOCKING...FAIRFIELD COUNTY LINE. THE OUTFLOW BOUNDARY WILL CONTINUE TO MOVE SOUTHWESTWARD INTO OUR SOUTHEASTERN COUNTIES...WHILE STALLING OVER OUR NORTHERN COUNTIES. THIS WILL CONTINUE A THREAT FOR STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON ACROSS THESE AREAS. THESE STORMS ARE FORECAST TO WEAKEN AFTER THE PEAK HEATING OF TODAY. EXPECT ANY SEVERE THREAT TO REMAIN ISOLATED IN THE STRONGER STORMS. THE MAIN THREAT FROM ANY SEVERE STORMS WILL CONTINUE TO BE HAIL UP TO AN INCH IN DIAMETER AND WINDS UP TO 60 MPH. THE SEVERE THREAT SHOULD ALSO DIMINISH THIS EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... RIDGING WILL CONTINUE TO BUILD NORTHWARD ACROSS THE REGION TONIGHT AND WILL BE FIRMLY IN PLACE WEDNESDAY AND WEDNESDAY NIGHT. HIGH TEMPERATURES WEDNESDAY WILL BE WELL ABOVE NORMAL WHICH WILL COMBINE WITH HIGH HUMIDITY TO PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S. THE HWO CURRENTLY REFLECTS THESE HIGH HEAT INDEX VALUES. THE RIDGING SHOULD PRODUCE ENOUGH SUBSIDENCE TONIGHT THROUGH THURSDAY NIGHT TO LIMIT CHANCES FOR THUNDERSTORM DEVELOPMENT. && .LONG TERM /FRIDAY THROUGH MONDAY/... UPR LVL RIDGE WILL BE CENTERED JUST EAST OF THE OHIO VALLEY ON THURSDAY. FRONTAL BOUNDARY PUSHING INTO AREA DURING THE DAY. WILL KEEP POPS NEAR CURRENT FCST. CONVECTION SHOULD DEVELOP IN HOT AND HUMID AIR MASS NEAR FRONT. SOME DIMINISHING THROUGH THE NIGHT THURSDAY NIGHT. FRONTAL BOUNDARY IN THE AREA FRIDAY AND SATURDAY. SOME INDICATION OF NORTHERN OSCILLATION ON FRIDAY. THIS WOULD WARM UP TEMPS A BIT AND KEEP AREA MORE DRY WITH ISOLATED NATURE OF CONVECTION. LEFT CHANCE POPS IN FOR NOW. FRONT SLIDES THROUGH ON SATURDAY WITH MORE SCATTERED CONVECTION. HIGH BUILDS IN FOR SUNDAY. QUESTION THEN TURNS TO NORTHWEST FLOW FOR FIRST OF NEXT WEEK. GFS WANTS TO BRING SOME PRECIP IN BY SUNDAY NIGHT WHILE ECWF HOLDS OFF TO TUESDAY MORNING. WILL GO WITH LOW CHANCE POPS FOR NOW. IF TREND CONTINUES EXPECT MORE WIDESPREAD STORMY PATTERN BY AT LEAST MONDAY NIGHT OR TUESDAY. ANOTHER HOT DAY THURSDAY AHEAD OF FRONT. WILL GO AT LEAST AT OR SLIGHTLY ABOVE GUIDANCE FOR NOW. IF CONVECTION HOLDS OFF MAY GET SLIGHTLY ABOVE FCST TEMPS. TEMPS NEAR GUIDANCE REST OF PERIOD. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... GENERALLY VFR CONDITIONS EXPECTED...EXCEPT FOR SOME LATE NIGHT FOG/MIST AT THE CENTRAL OHIO TAF SITES OF CMH/LCK...AND ILN/LUK AS WELL. EXPECT LUK TO SEE IFR VSBYS AS WITH PREVIOUS NIGHTS. EXPECT THE REMAINDER OF THE SITES TO HAVE MVFR RESTRICTIONS. LIGHT WLY/SWLY FLOW WILL BACK WITH THE BOUNDARY LAYER DECOUPLING AND BECOME LIGHT FROM THE SSW. CONVECTION THIS AFTERNOON NEAR THE CMH/LCK TERMINALS SHOULD LARGELY STAY EAST OF ILN/LUK/CVG...AND AM PLAYING FORECAST THIS WAY. STRONG OUTFLOW BOUNDARY HOWEVER HAS MOVED THROUGH CMH/LCK WITH WINDS TURNING NORTHEAST...AND WILL LIKELY VEER TO SOUTHEAST REMAINDER OF THE AFTERNOON...BEFORE COLD POOL MIXES OUT AND WSWLY FLOW RESUMES LATE THIS AFTERNOON OR THIS EVENING. WILL NEED TO WATCH WINDS AT THESE LOCATIONS. COULD SEE A DOWNPOUR AT EITHER ONE OF THESE TAF SITES THROUGH 19Z BUT MAN FOCUS WILL BE SOUTH/EAST OF THESE TWO SITES. REMAINING TAF SITES ARE DRY. OUTLOOK...TSTMS POSSIBLE THURSDAY INTO SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...LATTO NEAR TERM...LATTO SHORT TERM...LATTO LONG TERM...PADGETT AVIATION...BINAU
Hazardous weather outlook, Jun 7, 8:30 AM EDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 830 AM EDT TUE JUN 7 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-081230- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- 830 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...A COMBINATION OF TEMPERATURES IN THE LOW TO MID 90S AND INCREASING HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN THE MID TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ045-046-054>056-063>065-073-074-080>082-088-081230- UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY- FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 830 AM EDT TUE JUN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE FROM LATE MORNING THROUGH THE AFTERNOON ACROSS THE AREA AS A LINE OF STORMS MOVES IN FROM THE NORTH. A FEW OF THE STORMS MAY BE STRONG TO SEVERE...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ON WEDNESDAY...A COMBINATION OF TEMPERATURES IN THE LOW TO MID 90S AND INCREASING HUMIDITY WILL LEAD TO HEAT INDEX VALUES IN THE MID TO UPPER 90S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING AND THIS AFTERNOON. BINAU
In the hours before
Local storm report, Jun 7, 1:24 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
124 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL S GRANVILLE 40.07N 82.50W
06/07/2011 E1.00 INCH LICKING OH AMATEUR RADIO
&&
MIKEGLocal storm report, Jun 7, 1:25 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
125 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 2 W NEWARK 40.07N 82.46W
06/07/2011 E1.00 INCH LICKING OH AMATEUR RADIO
BETWEEN NEWARK AND GRANVILLE ON HIGHWAY 16.
&&
MIKEGLocal storm report, Jun 7, 1:40 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
140 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL MILLERSPORT 39.90N 82.54W
06/07/2011 E1.00 INCH FAIRFIELD OH TRAINED SPOTTER
&&
MYRONPLocal storm report, Jun 7, 2:22 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
222 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL ENTERPRISE 39.56N 82.48W
06/07/2011 E0.50 INCH HOCKING OH TRAINED SPOTTER
&&
MIKEGSpecial weather statement, Jun 7, 2:55 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 255 PM EDT TUE JUN 7 2011 OHZ045-046-055-056-064-065-072000- DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH-PICKAWAY OH-UNION OH- 255 PM EDT TUE JUN 7 2011 ...ISOLATED STRONG THUNDERSTORMS WILL AFFECT CENTRAL OHIO THROUGH 400 PM EDT... RADAR INDICATED ISOLATED STRONG THUNDERSTORMS OVER CENTRAL OHIO...NEAR THE COLUMBUS METRO...AND THESE WILL CONTINUE ACROSS THE AREA THROUGH 4 PM. THESE STORMS COULD PRODUCE ONE HALF INCH DIAMETER HAIL. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUBLIN...POWELL... WORTHINGTON...UPPER ARLINGTON...WESTERVILLE...MINERVA PARK... COLUMBUS...GAHANNA...BEXLEY...SUMMIT STATION...REYNOLDSBURG AND PICKERINGTON. LAT...LON 3967 8243 3962 8285 4024 8325 4036 8309 BINAU
Local storm report, Jun 7, 3:19 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
319 PM EDT TUE JUN 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM HAIL LEWIS CENTER 40.20N 83.01W
06/07/2011 E0.75 INCH DELAWARE OH PUBLIC
0309 PM HAIL POWELL 40.16N 83.07W
06/07/2011 E0.75 INCH DELAWARE OH PUBLIC
&&
KURZThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:58 AM EDT | Special Weather Statement | ILN | Licking | 77 min |
| Jun 7, 1:08 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 52 min |
| Jun 7, 1:32 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 58 min |
| Jun 7, 2:28 PM EDT | Severe Thunderstorm Warning | ILN | Hocking, Pickaway, Ross | 62 min |
| Jun 7, 2:55 PM EDT | Special Weather Statement | ILN | Fairfield, Franklin | 65 min |
| Jun 7, 3:12 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin | 48 min |
| Jun 7, 3:58 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 32 min |
| Jun 7, 4:19 PM EDT | Special Weather Statement | ILN | Franklin | 56 min |
| Jun 7, 4:28 PM EDT | Special Weather Statement | ILN | Scioto | 32 min |
| Jun 7, 4:30 PM EDT | Special Weather Statement | ILN | Ross | 45 min |
| Jun 7, 5:07 PM EDT | Special Weather Statement | ILN | Adams | 23 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.